1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Mouth ulcers & thrush

Discussion in 'Type 2 with Insulin' started by Bigrobxxx, May 2, 2014.

  1. Bigrobxxx

    Bigrobxxx Type 2 · Member

    Messages:
    22
    Likes Received:
    13
    Trophy Points:
    43
    Hi I have been getting mouth ulcers very bad at the moment they appearing my tongue either on the left or on the right the one I have at the moment stretches along the whole left side of my tongue, now if that's not bad enough I also get horrible bouts of thrush which gets very painful, I have been to the doctors yet again today but I feel that I am putting them out as all they tell me it's a complication of diabetes just getting so so fed up with it and the more I get down and low the more my sugars rise just tested my bloods and they are 31.5!! Just don't know what to do xx ImageUploadedByDCUK Forum1399062185.214302.jpg


    Sent from the Diabetes Forum App
     
  2. Ouch. Do you usually have better bg levels? My thrush cleared up when my bg improved.
     
  3. Bigrobxxx

    Bigrobxxx Type 2 · Member

    Messages:
    22
    Likes Received:
    13
    Trophy Points:
    43
    They keep going up and down at the moment nurse said this was due to stress and trying different insulins, it's either ulcer or thrush I know when this ulcer goes the thrush will start!!!


    Sent from the Diabetes Forum App
     
  4. Sorry Bigrob, i don't have any advice on insulin, but you have my sympathy. The thrush wears you down and gives you ulcers, this increases bg, which make you feel ****, which wears you down...it's a vicious circle :(

    Someone with advice on insulin will be along in a moment. Best wishes and good luck.
     
  5. Weird Science

    Weird Science Type 2 · Well-Known Member

    Messages:
    412
    Likes Received:
    1,483
    Trophy Points:
    158
    Have not got any useful info sorry Rob but levels at 31.5 I would of thought your healthcare professionals should take a bit more notice. As previous post it's a vicious circle, all I can offer is advice to exercise, eat low carbs, try not to stress and wish you the best, obviously the thrush is pissing too much sugar, I used to get this constant but that was before I went over to insulin.
    I'm sure someone with much better advice and help will be along soon.
    Good luck!!


    Sent from the Diabetes Forum App
     
    • Like Like x 1
  6. Karen.G.

    Karen.G. Type 2 · Well-Known Member

    Messages:
    251
    Likes Received:
    111
    Trophy Points:
    83
    That's high isn't it so no wonder you are suffering. What medication are you taking for your diabetes?

    Have they given you any mediation to help with your mouth ulcers/thrush?

    Unfortunately, you won't get rid of it completely until your blood sugars come down and it will just keep reoccurring.

    I would think your DSN/Doctors would be a bit more concerned about your high sugars - when do you see your Dr/DSN next?
     
  7. 2131tom

    2131tom Type 2 · Well-Known Member

    Messages:
    279
    Likes Received:
    351
    Trophy Points:
    123
    My BG has never been anywhere near your levels, Rob, and I really think you'd be well-advised to press your GP to sort out an effective treatment (and look a lot harder at your BG) but, if it helps others who might have a problem, I got persistent oral thrush last summer when I was prescribed a very strong antibiotic by the dentist for an abcess in my gum. It felt like I'd got a permanently burnt tongue and has taken 10 months to get under control. The doctor prescribed various anti-fungal mouthwashes and tablets, none of which worked, before he pronounced himself "mystified".

    In the event, 3 weeks ago my dentist recommended a change in my teeth cleaning (a different brush head, much more prolonged cleaning each time - I now spend 5 mins or so each time I clean my teeth - and a different toothpaste- Oral-B Pro-Expert Premium [just who dreams up these daft names?]), together with the daily use of a mouthwash - Listerine Advance Defence Gum Treatment). This is so far working well. My tongue is much better and I don't spit blood any more when I brush my teeth.

    Mind you, the mouthwash doesn't half sting ........ it can fair make your eyes water for a minute or two.
     
  8. miriamy

    miriamy Type 2 · Well-Known Member

    Messages:
    196
    Likes Received:
    479
    Trophy Points:
    103
    Hi big rob
    I had that problem for 3 months before I was diagnosed. Once I cut back drastically on carbs my mouth health improved. I also use corsodyl mouthwash and VERY attentive tooth and mouth cleaning before bed. Brush your tongue and inside of your cheeks too. I found that an electric toothbrush with a 2 minute timer and disclosing tablets have been key to my getting on top of my oral health. Good luck with it. It's possible to overcome these probs once you understand what's going on. Thanks for sharing.

    Sent from the Diabetes Forum App
     
  9. Bigrobxxx

    Bigrobxxx Type 2 · Member

    Messages:
    22
    Likes Received:
    13
    Trophy Points:
    43
    Thank you all for the reply I just sometimes think that I am suffering alone and good folk like yourself's are a god send.
    Since I see the doctor (Friday) he has given me a course of very very tiny tablets to take plus some yellow liquid, I think it's having some effect but slow!!
    My bloods are now Saturday 18.9 Sunday 8.7 keeping tabs now every 2 hours so getting better I take aprida mornings and night time I also take luntis at bedtime.
    Thanks again all for your replies.


    Love

    Rob x



    Sent from the Diabetes Forum App
     
  10. jackedison

    jackedison Other · Member

    Messages:
    10
    Likes Received:
    1
    Trophy Points:
    41
    Hello,
    My mom faced a similar problem a few weeks ago..she had mouth ulcers and thrush coming up frequently.The doctor suggested her to keep the sugar levels in control..as high levels of bg...lowered her resistance power and made conditions more favorable in the mouth to develop thrush.He also recommended her to use mouthwash regularly and quit smoking.Take care.
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook